For over 10 years, teens have been asking us questions on every topic imaginable. While we are no longer taking new questions, we have a wealth of information we would like to share with teenagers.
Questions about suicide? Call the NATIONAL SUICIDE HOTLINE 1-800-SUICIDE (1-800-784-2433).
FAQ Home Page
Female -- Vaginal Discharge/Infections
Vaginal irritation from medication
Posted on: 05/16/2006
I have ulcerative colitis. I also have a viral infection at the moment. I am on Asacol (for the colitis), Alesse birth control pills (for about six months now), and at the moment, amoxacylin for my sore throat and fever. I have been sexually active since the age of 16 with two different partners. The last time I had sex was about a week ago and now I've started having a brown (with a BIT of blood), odorless discharge and while nothing really hurts or burns, the inside of my vagina is very red and just feels irritated. It seems to have started almost as soon as I started the antibiotics. I'm supposed to start my period a week from today, since I am on birth control. Is this normal?
You may have developed a yeast infection, which can occur when taking antibiotics. But I am not completely sure. I recommend getting checked by your provider to see if this is true.